Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Had abortion. Waiting for my periods. Took morning after pill after sex. Safe?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
Hi......I recently had an abortion. I did the Abortion pill Methotrexate & Misoprostol I went for my follow up appointment on May 18th & the physician told me everything went fine. I was given birth control but cannot use it until I get my period. That is expected in the midde of XXXXXXX Now I recently had sex on May 22, I panicked & took the morning after pill because i never want to go through that experience again. I am 36 years old & feel like an idiot I'm so used to always getting my period on time with no issues. Should i worry?
Posted Sun, 16 Jun 2013 in Women's Health
Answered by Dr. Aarti Abraham 19 minutes later
Thanks for your query.
Well, you are smart enough to figure out you did not do the smartest thing !!
It is always recommended to use birth control for 3 months after an abortion.
In the interim period, barrier methods like condoms are a MUST.
Chances of your ovulating soon after an abortion are slim, but it CAN happen.
You have minimized your risk of pregnancy by taking the morning after pill.
I cannot say do not worry, because there IS a risk of pregnancy, albeit small.
Best thing now is to avoid unprotected intercourse, and if you fail to have your period on time, take a pregnancy test .
Wish you all the best.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor